MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC CABLE 3M TO CONSOLE FOR EPD; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

DEPUY SYNTHES PRODUCTS LLC CABLE 3M TO CONSOLE FOR EPD; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Model Number 05.001.025
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter's complete address were not provided.Reporter's phone number: (b)(6).The actual device was returned for evaluation.However, since the investigation is still on-going, the assignable root cause could not be determined at this time.Once investigation has been completed, a supplemental medwatch will be submitted accordingly.
 
Event or Problem Description
This is event 3 of 6 of the same event.It was reported from (b)(6) that during an unspecified maxillofacial surgical procedure, it was observed that the electric pen drive (epd) device was connected by cable device to the console device prior to use.According to the reporter, the pen drive device became so hot that it burned a hole through his sterile robe and scrubs.The surgeon and patient were not hurt in any way, however, the surgeon did have to get scrubbed again.It was also observed that the reciprocating saw attachment device was not working properly, seeming to get stuck when using a rasp device and reciprocating saw blade device.The company representative tried to run the epd set but could not replicate the problem.The user tried running the attachment device without any cutter while connected to the pen drive and it continued to spin even though the device was completely disconnected.It continued spinning and making a whirring sound for at least thirty seconds.There were no delays in the surgical procedure as an identical spare device was available for use.There was patient involvement.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This device was returned for service; however, did not meet manufacturing specifications during pre-repair assessment.During repair, it was determined that the device passed all operational specifications and no failure was identified.Therefore, the reported condition was not confirmed and an assignable root cause was not determined.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
CABLE 3M TO CONSOLE FOR EPD
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7125922
Report Number8030965-2017-50755
Device Sequence Number19135121
Product Code HWE
UDI-Device Identifier10886982128362
UDI-Public(01)10886982128362(11)160218(10)9832517
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number05.001.025
Device Catalogue Number05.001.025
Device Lot Number9832517
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2017
Initial Date Received by Manufacturer 11/21/2017
Supplement Date Received by Manufacturer12/20/2017
Initial Report FDA Received Date12/18/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1